Opiates long term use, severe stomach issues, should switch meds?
Someone very close to me has been using morphine for over 15 years, and has severe stomach issues that are to this day unresolved. He was hospitalized for 5 days about four years ago, and then for 6 days about half of a year ago. It only happens every so often, but it's really a concern, especially since none of the specialsist, universities, and the nations best health care can figure out what's wrong with him. I am very confident that it's the morphine or a result of the morphine or complication of it, and it's hard to tell him. It;s hard because he has bad back issues. Anyway, I am asking if a drug like oxycontin or something similar, (been doing some research on alternatives) hydromorphone, oxymorphone, fentanyl, would be better for him in terms of stomach issues. I understand that only 25 percent of morphine is bioavailable to the system, and is not a very practical drug. Should he switch to oxycontin, in lue of his stomach issues? I am afraid if he stays on morphine he will have even further problems down the road. Any information regarding this matter would be GREATLY! appreciated! Thanks.
If he has such severe stomach issues, then yes, i would switch meds!! Luckily i do not have stomach issues but it may not help if he stays on opiates whicch i believe is causing the stomach problems! Good luck and God bless!!!!!!!!!!!!
Thanks, Yes I am very confident it is, even though morphine has no acetaminophen or other drugs like that. He's been on it for such a long time I know that's what is causing his g.i. and stomach issues. It scares us all. And then he;s right out of the hospital and everything's fine again. Very puzzling. Let it be noted he takes the meds due to heavy back issues, stomach issues are a cause of it. Does oxycontin cause stomach problems in long term use?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.